Economics at your fingertips  

An Analytic Approximation of the Implied Risk-Neutral Density of American Multi-Asset Options

Juan Arismendi Zambrano () and Marcel Prokopczuk ()

ICMA Centre Discussion Papers in Finance from Henley Business School, University of Reading

Abstract: The price of a European option can be computed as the expected value of the payoff function under the risk-neutral measure. For American options and path-dependent options in general, this principle can not be applied. In this paper, we derive a model-free analytical formula for the implied risk-neutral density under which the expected value will be the price of the equivalent payoff with the American exercise condition. The risk-neutral density is semi-parametric as it is the result of applying the multivariate generalised Edgeworth expansion (MGEE), where the moments of the American density are obtained by a reverse engineering application of the Longstaff and Schwartz (2001) least-squares method (LSM). The theory of multivariate truncated moments is employed for approximating the option price, with important consequences for the hedging of variance, skewness, and kurtosis swaps.

Keywords: Multi-asset Risk-neutral Density; American Multi-asset Options; Higher-order Moments (search for similar items in EconPapers)
JEL-codes: C63 G13 (search for similar items in EconPapers)
Date: 2014-08
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link) ... ctid=2486173&mirid=1 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in ICMA Centre Discussion Papers in Finance from Henley Business School, University of Reading Contact information at EDIRC.
Bibliographic data for series maintained by Marie Pearson ().

Page updated 2021-10-21
Handle: RePEc:rdg:icmadp:icma-dp2014-07